Gastroparesis

Dear friends, I am really losing hope that I will get better. Everytime I try and put something in my mouth and my sugar rises I feel sick. Bad stomach pain mouth is burning from the acid coming up, trouble sleeping very fatigued. I don’t understand it. I was feeling a bit better. I even increased my domperidom. I have been drinking alot of water and walking 15 m after eating. I am eating soft foods. I am doing everything by the book and still no relief. Please help me. Thankyou.

2 Likes

Here is a nice article from 2019 on some of the possible treatments. Have you discussed a gastric pace maker?

rick

1 Like

This group on Facebook is one of the best ever. The young owner passed away but her mom vowed to keep up the fight for helps. I do not have the condition, sometimes I think I am heading that way, but they answer everything in such a helpful way. Gastroparesis and Diabetes Support Group by Stephanie Willick-Malinsky

1 Like

Yes I’ve seen that. I dont think the Ontario government covers it. I guess that that is my one of my options, though. I have never had debilitating pain like this before. I swear that this is more painful than childbirth. Drinking water and walking helps with the stomach pain. My dr. Gave me a PPI to help with the acid in my stomach. It is washing into my mouth, making my teeth, tongue and the back of my throat sore. I have been using pronamel to help with the acid erosion. I hope and pray to God that I will heal. Usually whe I have a flareup I would increase my domperidom and eat accordingly and I would usually get better in a few days. This time it has been 19 days and still no relief. I am very weak and I am losing hope. There just doesn’t seem to be any light at the end of the tunnel.

1 Like

I have never had acid reflux this bad, but the acid thing is a cycle that’s hard to break. Because the acid causes inflammation which causes more reflux.

There are antacids that are chewable. I also found and antacid gum that works nicely.
It will slowly bathe your esophagus with antacid. And give it a chance to heal.

This will at least give you some symptom relief

1 Like

Dee

I understand completely. My Mom had T1 and passed 23 years post DX. She suffered this for 10 years. It was awful. I think in mom’s case, she would have grasped any straw out there.

I hope you can find some relief.

Rick

2 Likes

I searched in Windsor for this item but couldn’t find it. My teeth and tongue are sensitive and I can’t chew or suck on any tablets. I tried crushing them with no results. They were too hard any suggestions? My doctor gave me some pills to reduce the acid. I have never had acid spotting up in my mouth like this before. Today I see my diabetes doctor. Hopefully there is something they can do for me. My family doctor ran a blood test and everything came back normal. No liver enzymes or anything else. I have been hoping and praying that God will make me healthy again.

2 Likes

@Dee_Meloche, I’m so sorry to read about the suffering you’re enduring. I wanted to tell you my story with stomach acid and digestion. It may have nothing to do with your situation but may provide an opportunity to talk with your doctor about this commonly missed diagnosis.

Long before I was diagnosed with T1D, I received a stomach ulcer diagnosis as a teenager. I lived through many cycles of healing and symptom reoccurrence.

When PPIs (proton pump inhibitors like Nexium, Prevacid and Prilosec) came out, the doctors put me on them. They gave me relief. Unfortunately, I stayed on them long-term while the prescribing information clearly stated that these drugs were only to be used short-term.

Over the years, a series of doctors renewed my Rx’s to PPIs and I used it daily. Following my consultation with a naturopathic physician in early 2019, she told me that I had to get off of the PPIs as they were likely causing a condition called hypochlorhydria. This literally means low stomach acid.

This physician told me to treat the episodes of heartburn with apple cider vinegar (ACV). I was highly suspicious of this regimen since I had thought for decades that my heartburn was caused by too much stomach acid. The very first time that I downed a few tablespoons of ACV, the relief was immediate and lasted for many hours.

I asked the doctor if there was any RX pills that I could take that might replace the bitter tasting ACV. She told me I could take a supplement that contained hydrochloric acid and pepsin. This formula is sold as a supplement called Panplex 2-Phase by Intergrative Therapeutics. I take this with every meal and my heartburn episodes are now down to a few each year.

My experience may have nothing to do with yours but I wanted to tell you about mine since traditional medicine never mentioned about low stomach acid. I have found tremendous relief with this regimen and you may remember that I was diagnosed with a mild, yet still significant case of gastroparesis back in 2012.

I hope you find some relief!

1 Like

Yeah, it sounds like you’ve had it tough too. My d doctor wants me to take 3 domperidone pills a day. My family doctor gave me 20 Mylan pantoprazole tabs and wants me to call him in 10 days. I am hoping by that time I will be on my way to good health.

Doing much better today. I even did some housework! I still have a little acid reflux but feeling alo more like myself.:sun_with_face::+1::blush:

4 Likes

Dee, I am so glad.

Thanks! So far though every morning I have had high blood ketones. I really don’t know why. My bloodsugar is in normal range. Can it be from eating so little. I am taking it easy with food so I am still eating small amounts. The urine ketones are high too. They seem to go away after I eat.

You will see ketones whenever you burn fat. It’s the by product of losing weight.
As long as your urine stays around 1+ Or 2+… if you start getting into the 3 or 4, you need to do something.

But if you are taking insulin and you sugar is in range, then you are ok.

Even non diabetics who lose weight have ketones present.

1 Like

I am not trying to lose weight as I am 5ft tall and 81 lbs. I only lost 2 lbs when I had the flareup. I sure hope the stomach acid stops coming up into my mouth. It is making my mouth sore and my teeth sensitive.

Yes it sounds rough. You are losing fat though. You only see ketones when you are burning fat. So I hope you can find a way to eat more calories somehow.
Since your reflux issue is severe, maybe you can talk to your doctor about some surgery.
I’m pretty sure it can be done with an endoscope or something like that.

1 Like

I call him in six days as I have only been taking the medicine he gave for me 4 days. I find the gaviscon isn’t controlling either. I am very worried.

I hope reaching out will give you other options to try. I went to The Mayo Clinic in Minnesota, and got very good help after having no success in 6 years and 5 referrals in my hometown. Best of luck to you. Kim

1 Like

So at 4am I tested my urine ketones and it was negative but at 615 am I had a small amount of ketones. I also did a temp target as I was below 5mmol(acc. to my sensor. At 615 it was 8.6. Man I really hate diabetes and what it has done to me. I would be alot happier if this acid reflux would go away. I never had this before. Now it causing my mouth to be dry and my favourite mint gum I cant chew anymore. I sometimes feel like I want to die since this has happened. I sure hope ther is a remedy to manage this or fix it. I am so scared for the health of my mouth and teeth. I need some positive reinforcement.

It might be worth setting up an appointment with a gastroenterologist (stomach/digestive doctor). The ASSUMPTION is that it’s gastroparesis, just because you’re diabetic… But the symptoms you’ve described sound like nearly every other digestive disorder, too. What if the meds aren’t working because the problem is something entirely different? And if it is indeed, then at least they’ll be on top of alternative treatment options.

I had ag gastroparesis flareup and since that had the acid reflux. I am guessing I had a bit of it before as I was a constant throat clearer and I would get sensitive molars evry now and then. I have only been on the PPI for 4 days. I have to call my doctor on the10th day. So far the gaviscon and this medicine have not controlled it. My tongue is sore and my teeth and lips. I am sure it is from the diabetes. I have had it for 36 years.i sure hope something can be done for this as it is very uncomfortable in my mouth right now. That will be the next step probably after trying all the meds if they dont work.